Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 10, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 22, 2020, 1:20 PM MDT for 15 counties in Idaho. It took effect at Apr 23, 2020, 6:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 1:20 PM MDT (19:20 UTC)
- In effect from
- Apr 23, 2020, 6:00 AM MDT
- Expired
- Apr 23, 2020, 10:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 8 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038 WWUS75 KPIH 221920 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 120 PM MDT Wed Apr 22 2020 IDZ054-231200- /O.NEW.KPIH.WI.Y.0010.200423T1500Z-200424T0400Z/ /O.CON.KPIH.LW.Y.0004.000000T0000Z-200423T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 120 PM MDT Wed Apr 22 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT THURSDAY... * WHAT...For the Lake Wind Advisory tonight, west wind 15 to 25 mph with gusts up to 35 mph. For the Wind Advisory Thursday, west wind 30 to 35 mph with gusts up to 45 mph expected. Wind this strong can also create blowing dust which could severly reduce visibility. * WHERE...The lower Snake River plain, including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...For the Lake Wind Advisory, until 8 PM MDT this evening. For the Wind Advisory, from 9 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any wind in excess of 20 mph can create near zero visibility when it occurs near plowed agricultural fields downwind of highways, making driving hazardous for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051>053-055-231200- /O.NEW.KPIH.WI.Y.0010.200423T1500Z-200424T0400Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, and Oakley 120 PM MDT Wed Apr 22 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT THURSDAY... * WHAT...West wind 30 to 35 mph with gusts up to 45 mph expected. Wind of this magnitude can also create blowing dust which can severely reduce visibility. * WHERE...The Snake River plain and eastern Magic Valley, including the cities of Idaho Falls, Rexburg, Burley, Rupert, the Idaho National Laboratory, and Craters of the Moon National Monument. * WHEN...From 9 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any wind in excess of 20 mph can create near zero visibility when it occurs near plowed agricultural fields downwind of highways, making driving hazardous for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ056>059-231200- /O.NEW.KPIH.WI.Y.0010.200423T1200Z-200424T0400Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 120 PM MDT Wed Apr 22 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT THURSDAY... * WHAT...West wind 30 to 35 mph with gusts up to 45 mph expected. Wind of this magnitude can create areas of blowing dust that can quickly and severely lower visibility. * WHERE...The highlands south of the Snake River from Albion to Preston, including Inkom, McCammon, Downey, and Lava Hot Springs. * WHEN...From 6 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any wind in excess of 20 mph can create near zero visibility when it occurs near plowed agricultural fields downwind of highways, making driving hazardous for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && Messick $$ For more information from the National Weather Service visit https://weather.gov/pocatello
5 follow-up statements
459 WWUS75 KPIH 230205 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 805 PM MDT Wed Apr 22 2020 IDZ054-231200- /O.EXP.KPIH.LW.Y.0004.000000T0000Z-200423T0200Z/ /O.CON.KPIH.WI.Y.0010.200423T1500Z-200424T0400Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 805 PM MDT Wed Apr 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT THURSDAY... ...LAKE WIND ADVISORY HAS EXPIRED... * WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected. Wind this strong can also create blowing dust which could severely reduce visibility. * WHERE...The lower Snake River plain, including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...9 AM to 10 PM MDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any wind in excess of 20 mph can create near zero visibility when it occurs near plowed agricultural fields downwind of highways, making driving hazardous for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051>053-055-231200- /O.CON.KPIH.WI.Y.0010.200423T1500Z-200424T0400Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, and Oakley 805 PM MDT Wed Apr 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT THURSDAY... * WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected. Wind of this magnitude can also create blowing dust which can severely reduce visibility. * WHERE...The Snake River plain and eastern Magic Valley, including the cities of Idaho Falls, Rexburg, Burley, Rupert, the Idaho National Laboratory, and Craters of the Moon National Monument. * WHEN...From 9 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any wind in excess of 20 mph can create near zero visibility when it occurs near plowed agricultural fields downwind of highways, making driving hazardous for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ056>059-231200- /O.CON.KPIH.WI.Y.0010.200423T1200Z-200424T0400Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 805 PM MDT Wed Apr 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM MDT THURSDAY... * WHAT...West wind 30 to 35 mph with gusts up to 45 mph expected. Wind of this magnitude can create areas of blowing dust that can quickly and severely lower visibility. * WHERE...The highlands south of the Snake River from Albion to Preston, including Inkom, McCammon, Downey, and Lava Hot Springs. * WHEN...From 6 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Any wind in excess of 20 mph can create near zero visibility when it occurs near plowed agricultural fields downwind of highways, making driving hazardous for travelers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && Messick $$ For more information from the National Weather Service visit https://weather.gov/pocatello
725 WWUS75 KPIH 230858 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 258 AM MDT Thu Apr 23 2020 IDZ051>055-240400- /O.CON.KPIH.WI.Y.0010.200423T1500Z-200424T0400Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 258 AM MDT Thu Apr 23 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. Wind of this magnitude can also create blowing dust which can severely reduce visibility. * WHERE...The Snake River plain and eastern Magic Valley, including the cities of Idaho Falls, Rexburg, Burley, Rupert, the Idaho National Laboratory, and Craters of the Moon National Monument. Interstate 86 from Arbon Valley to American Falls will see especially low visibility. * WHEN...From 9 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions for high-profile vehicles along north south oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ056>059-240400- /O.CON.KPIH.WI.Y.0010.200423T1200Z-200424T0400Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 258 AM MDT Thu Apr 23 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM MDT THIS EVENING... * WHAT...West-southwest wind 30 to 35 mph with gusts up to 45 mph expected. Wind of this magnitude can create areas of blowing dust that can quickly and severely lower visibility. * WHERE...The highlands south of the Snake River from Albion to Preston, including Inkom, McCammon, Downey, and Lava Hot Springs. * WHEN...From 6 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions for high-profile vehicles along north south oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
566 WWUS75 KPIH 231825 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1225 PM MDT Thu Apr 23 2020 IDZ054-240400- /O.NEW.KPIH.DU.W.0001.200423T1825Z-200424T0300Z/ /O.CON.KPIH.WI.Y.0010.000000T0000Z-200424T0400Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1225 PM MDT Thu Apr 23 2020 ...BLOWING DUST WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...Blowing Dust Warning with visibility reduced to less than one quarter mile in blowing dust. Wind Advisory, west winds 30 to 35 mph with gusts up to 45 mph. * WHERE...Blowing Dust Warning on Interstate 86 near exit 52. * WHEN...For the Blowing Dust Warning, until 9 PM MDT this evening. For the Wind Advisory, until 10 PM MDT this evening. * IMPACTS...Severely limited visibilities are expected. Travel will be dangerous and possibly life-threatening. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051>053-055-240400- /O.CON.KPIH.WI.Y.0010.000000T0000Z-200424T0400Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, and Oakley 1225 PM MDT Thu Apr 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. Wind of this magnitude can also create blowing dust which can severely reduce visibility. * WHERE...The Snake River plain and eastern Magic Valley, including the cities of Idaho Falls, Rexburg, Burley, Rupert, the Idaho National Laboratory, and Craters of the Moon National Monument. Interstate 86 from Arbon Valley to American Falls will see especially low visibility. * WHEN...From 9 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions for high-profile vehicles along north south oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ056>059-240400- /O.CON.KPIH.WI.Y.0010.000000T0000Z-200424T0400Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 1225 PM MDT Thu Apr 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...West-southwest wind 30 to 35 mph with gusts up to 45 mph expected. Wind of this magnitude can create areas of blowing dust that can quickly and severely lower visibility. * WHERE...The highlands south of the Snake River from Albion to Preston, including Inkom, McCammon, Downey, and Lava Hot Springs. * WHEN...From 6 AM to 10 PM MDT Thursday. * IMPACTS...Gusty wind could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions for high-profile vehicles along north south oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
948 WWUS75 KPIH 240136 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 736 PM MDT Thu Apr 23 2020 IDZ054-240245- /O.CAN.KPIH.DU.W.0001.000000T0000Z-200424T0300Z/ /O.CAN.KPIH.WI.Y.0010.000000T0000Z-200424T0400Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 736 PM MDT Thu Apr 23 2020 ...BLOWING DUST WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... With northwest winds and precipitation making it down the Snake River plain, winds have backed off below wind advisory criteria everywhere, for most part, except for the southern Eastern Magic Valley and the Southern Highlands. Expect moderate to strong southwest winds to continue for the southern Eastern Magic valley and the Southern Highlands for the next couple of hours. The precipitation has also helped cut down on blowing dust as well, helping improve visibility across most of the area, particularly the Snake river plain. $$ IDZ051>053-058-059-240245- /O.CAN.KPIH.WI.Y.0010.000000T0000Z-200424T0400Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 736 PM MDT Thu Apr 23 2020 ...WIND ADVISORY IS CANCELLED... With northwest winds and precipitation making it down the Snake River plain, winds have backed off below wind advisory criteria everywhere, for most part, except for the southern Eastern Magic Valley and the Southern Highlands. Breezy northwest winds are dropping down across the Montana Divide and the Lost River Range. The precipitation has also helped cut down on blowing dust as well, helping improve visibility across most of the area, particularly the Snake river plain. $$ IDZ055>057-240400- /O.CON.KPIH.WI.Y.0010.000000T0000Z-200424T0400Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 736 PM MDT Thu Apr 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 to 50 mph expected. Wind of this magnitude can also create blowing dust which can severely reduce visibility. * WHERE...The southern Eastern Magic Valley, including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta and Rockland. * WHEN...Until 10 pm MDT this evening. * IMPACTS...Gusty wind could blow around unsecured objects. Small tree limbs could be blown down. Difficult driving conditions for high-profile vehicles, mainly along north south oriented routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
035 WWUS75 KPIH 240359 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 959 PM MDT Thu Apr 23 2020 IDZ055>057-240500- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-200424T0400Z/ Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region- Including the cities of Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 959 PM MDT Thu Apr 23 2020 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Winds have dropped off below wind advisory for all areas except on I-84 from Yale to Idahome and high mountain tops. Winds should drop off in the next hour below wind advisory criteria for all of I-84 and continue to drop off overnight. TW $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:00 AM MDT, 10 hours 20 minutes earlier.
Area forecast discussion, Apr 22, 3:00 AM MDT, 10 hours 20 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 300 AM MDT Wed Apr 22 2020 .SHORT TERM...Through Friday night. Main focus continues to be on impacts associated with a cold front that will pass eastward across east Idaho between 6PM and Midnight this evening. Some gusty winds have already been realized with this system as Yale and Grace are experiencing wind gusts in the 30-35 mph range. Nocturnal inversions have not developed in these areas, allowing for a nose of relatively stronger mid-level (700mb) winds to mix down. Mid-level winds briefly decrease this morning before increasing again by late afternoon, increasing to 35-40kts at the top of the modeled mixed layer, which also happens to coincide with the 700mb level. Think winds will be just strong enough to warrant a Lake Wind Advisory for the American Falls Reservoir, and that is in effect from 1PM MDT to 8PM MDT (Lake Wind Advisories only issued during daylight hours). The strongest winds this afternoon and evening will be realized from Craters of the Moon northeast through the INL towards Roberts, and this is where gusts to 35 mph will be possible. This could create pockets of blowing dust, although significant blowing dust impacts are not currently expected. After the passage of the cold front, 700mb winds surge to 40-50kts, but developing post-cold frontal inversions should prevent these winds from effectively mixing down to the surface, except for in the Yale/Idahome/Malta areas. Thus surface winds should remain mainly in the 20-30 mph range with a few higher gusts. Therefore, widespread Wind Advisory criteria winds should not be reached Wednesday night. On Thursday, mid- level winds continue around 35kts across the southern half of the area. Models indicate some clearing across the eastern Magic Valley during the afternoon which will increase lapse rates, and combined with unidirectional west winds thorugh the boundary layer, the most efficient mixing of winds Thursday afternoon and early evening should be across the eastern Magic Valley, southern Snake Plain and south hills. The strongest surface winds should peak in the 30-40 mph range with gusts to 45 mph Thursday afternoon and early evening, and a Wind Advisory will likely be needed. Will hold off on issuance for now to avoid confusion with today's Lake Wind Advisory. Patchy blowing dust is certainly possible Thursday Afternoon and evening, reducing visibility and decreasing air quality. Much like the April 11, 2020 event, blowing dust should be noticeable but widespread, critically low visibility is not expected at this time. Winds will wind down fairly quickly as Thursday night progresses. In terms of precipitation, shower activity in association with the front remains on track to settle across the central Idaho mountains just before 6PM MDT and then across the Montana border region shortly thereafter. Showers are then expected to develop across the south hills and Bear Lake region during the later evening hours. Showers may help to briefly mix down stronger winds aloft. A slight chance of thunder continues to be possible across the central Idaho mountains. Brief showers are then possible across the eastern Magic Valley and southern Snake Plain after midnight. The Arco Desert should remain largely precipitation shadowed. Precipitation amounts are expected to be light for those areas that do receive measurable precipitation. Snow levels will start out around 8,000 feet elevation Wednesday evening then fall to 6,500-7,000 feet by Thursday morning and remain there through the day Thursday. Snow accumulations through the event will be mainly 1-3 inches above these elevations. Thursday morning, showers should remain relegated to the higher terrain areas. By afternoon, a surface boundary will sag south through the Snake Plain and eastern highlands, focusing surface convergence and shower/thunderstorm development. Brief, heavy showers will be possible along this convergence band, perhaps some graupel as well. The front should reach as far south as an Arco to Idaho Falls line, per high- resolution guidance. Shower activity will gradually diminish Thursday evening with the loss of daytime heating and upper support. Isolated showers will be possible along the Wyoming border Friday afternoon, otherwise dry conditions with seasonable temperatures are expected. AD .LONG TERM...Saturday through Wednesday. Upper ridge axis transitions across East Idaho Saturday for dry and above normal temperatures. Ridge flattens Saturday night through Sunday as first in series of shortwaves drive through PacNW and across panhandle into Montana. Continued mild but occasionally breezy conditions are expected through Monday, with Monday the best chance for precipitation, mainly central mountains and eastern highlands. Beginning Tuesday, ridge conditions expected to build back into the region with temperatures increasing to well above normal daytime highs by midweek. DMH && .AVIATION...Look for VFR conditions to continue through the daytime today, along withe a general increase in winds during the afternoon. Sustained winds in the Snake Plain likely to reach the 15-25kt range during the afternoon. Frontal passage this evening could see a brief uptick in winds across the central portions of the Snake Plain/Arco Desert region into the 20-30kt range for potential visbility restriction in blowing dust. Otherwise breezy 15-20kt winds expected through the night. Will see -SHRA spread across the terminals starting late afternoon for KSUN and reaching KDIJ mid-evening. KSUN would have the best chance at -TSRA during the evening, shifting southeast to KBYI after 06Z. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 1 PM this afternoon to 8 PM MDT this evening for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:31 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.